Pennsylvania, 2001

Damaging Wind in Pennsylvania, July 1, 2001

July 1, 2001 · NWS CTP · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jul 1, 10:54 AM EST, 3 hours 36 minutes earlier.

Area forecast discussion, Jul 1, 10:54 AM EST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1155 AM EDT SUN JUN 30 2001

UPDATING ZONES FOR SVR THUNDERSTORM WATCH FOR ENTIRE CWA.

.CTP...SEVERE TSTM WATCH UNTIL 6 PM FOR ALLI OF CENTRAL PA.

FITZGERALD

In the hours before

Special weather statement, Jul 1, 9:54 AM EST, 4 hours 36 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-012200-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1054 AM EDT SUN JUL 1 2001

...MODERATE RISK OF SEVERE THUNDERSTORMS OVER CENTRAL PENNSYLVANIA
THIS AFTERNOON AND EARLY EVENING...

A STRONG COLD FRONT...OVER LAKE ERIE LATE THIS MORNING...WILL PUSH
SOUTHWARD THROUGH CENTRAL PENNSYLVANIA THIS AFTERNOON AND EARLY
EVENING. CONDITIONS ARE FAVORABLE ALONG AND AHEAD OF THIS FRONT FOR
SEVERE THUNDERSTORMS TO DEVELOP. THE MAIN THREAT FROM TODAY'S STORMS
WILL BE DAMAGING WINDS.

SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. STAY TUNED
TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR
UPDATES.

FITZGERALD
Special weather statement, Jul 1, 11:03 AM EST, 3 hours 27 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-012200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1203 PM EDT SUN JUL 1 2001

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 600 PM EDT SUNDAY
EVENING FOR ALL OF CENTRAL PENNSYLVANIA...

REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE `IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

LA CORTE
Special weather statement, Jul 1, 2:23 PM EST, 7 minutes before
PAZ019-024>028-033>036-045-046-049>053-056>059-063>066-012200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
323 PM EDT SUN JUL 1 2001

...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING
COUNTIES...

SULLIVAN...MCKEAN...NORTHERN LYCOMING...TIOGA...CAMERON...POTTER...
NORTHERN CLINTON...WARREN...CLEARFIELD...ELK AND NORTHERN CENTRE.

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 6 PM FOR THE
FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA...

LEBANON...MONTOUR...NORTHUMBERLAND...UNION...JUNIATA...SOUTHERN
CENTRE...PERRY...SOMERSET...FRANKLIN...BEDFORD...DAUPHIN...
LANCASTER...CUMBERLAND...ADAMS...BLAIR...CAMBRIA...SCHUYLKILL\...
YORK...COLUMBIA...SNYDER...SOUTHERN LYCOMING...SOUTHERN CLINTON...
HUNTINGDON...MIFFLIN AND FULTON.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Columbia

When
July 1, 2:30 PM EST
Where
Columbia County, Catawissa
Measured
50 kt (58 mph)
Reported by
EMERGENCY MANAGER
Coordinates
40.950, -76.450

Trees were reported down in Catawissa.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2001Every state in 2001This day in weather historyWarnings in Pennsylvania, July 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5256901.